MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7267V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device kit was returned for evaluation.A manufacturing record review was completed and no related nonconformances were found., therefore supporting the device met material, assembly and performance specifications.The outer coil of the wire was unraveled.The weld joint that secures the outer coil to the core wire was not present.Based on the event details stating that the wire was withdrawn while still in the needle, it likely became caught on the point causing the separation of the tip.The ifu warns; "do not withdraw guidewires through metal needles; guidewires may shear or unravel.".
 
Event or Problem Description
Wire was sheared off by micro puncture needle.Medwatch received from site 12sep19.Uf/importer report # (b)(4).Additional information received 18sep19: per md, micropuncture wire through the micropuncture needle, but the wire would not advance much beyond the site of the needle puncture.Md decided to pull wire back through the micropuncture needle out of the body along with the needle.However, the wire would not come out back into the needle.Md decided to take out the wire and needle together as one assembly and while pulling both of them out, felt resistance, and a break in the wire.Needle and wire came out but could see tip of wire sheared and fractured and tip of wire missing.Fluoroscopy found piece of tip retained in subclavian vein.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9163448
Report Number2134812-2019-00066
Device Sequence Number13945987
Product Code DYB
UDI-Device Identifier10841156102920
UDI-Public(01)10841156102920
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number7267V
Device Catalogue Number7267V
Device Lot Number650441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight57